Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it normal to have nerve pain from hip to toes when suffering from idiopathic neuropathy?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1485 Questions
Thank you I am taking carbamazepine 1000 mg a day for more than a year now to lessen severe idiopathic neuropathy pain. I have tiredness. I have a weaker memory now. I often switch words and jumble sentences. Thinking has slowed. I have developed sciatic like nerve pain from hip to toes. X-rays show only mild arthritis. I have been on and Lyrica Neurontin no help. I am also on Cymbalta several years some help.
Posted Wed, 12 Feb 2014 in Brain and Spine
Answered by Dr. Saatiish Jhuntrraa 7 hours later
Brief Answer: Adjust medicines and start on physiotherapy Detailed Answer: Hello, First, I see you are on too many medicines. I am not sure if you require so many. Can we try and reduce number of medicines for example - a preparation containing frusemide and spironolactone; we may stop furosemide, potassium CL - stop fish and flax oil for some time etc. You can talk to your treating doctor about its benefits and stop them if necessary. Second Cymbalta is helpful . It means there is an element of Fibromylgia as well. So raising the doses may be helpful in tiredness, weaker memory and slow thinking. Third you may be benefited by Vit D3 estimation and free testosterone level determination. Falling levels of either can cause severe pains, tiredness and many other problems Fourth one may be tempted to think of age related memory problems. They may be due to vascular changes secondary to hypertension or age. This has to be clarified by appropriate investigations like neuropsychological evaluation for dementia . These medicine alterations should be done after discussion with your doctor. Last, but very important , I would suggest you to start on appropriate physical exercise schedule. This alone will help in lots of your problems. Good Luck DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor